MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 XB 3.5 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 XB 3.5 100CM; CATHETER, PERCUTANEOUS
Model Number 67005400
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17853778 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported by the physician, the 6f.070 3.5 100cm vista brite tip guiding catheter (gc) was fractured out of the box when it was passed to the table.Another catheter was therefore used, and the procedure was performed.The patient came out in perfect condition.There was no reported patient injury.The device was stored as per the labeling and was prepped as per instruction of use (ifu).There was no visible damaged noted to the device prior to opening the packaging.There was an unusual forced used.There were no images available for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d10, g4, g7, h2, h3 and h6 have been updated accordingly.The 6f.070 3.5 100cm vista brite tip guiding catheter was fractured out of the box when it was passed to the table.Another catheter was therefore used, and the procedure was performed.The patient came out in perfect condition.There was no reported patient injury.The device was stored as per labeling.The device was prepped as per instruction of use (ifu).There was no visible damage noted to the device prior to opening the packaging.There was an unusual forced used.There were no images available for evaluation.A non- sterile unit of a vista brite tip guiding catheter (6f.070 xb 3.5 100cm) was received coiled inside of a plastic bag.Several kinks were observed on the body of the catheter.Damages are located at 8.5, 13.5, 43.5, 49, 54, 64, 67, 96 and 97cm from the distal tip.The reported fracture condition was not noticed on the returned device.No other damages or anomalies on the returned unit were observed.Dimensional analysis was performed to verify the correct catheter inner diameter (id) and outer diameter (od).Measurements were taken at three places.Dimensional analysis results were found within specification.A product history record (phr) review of lot 17853778 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿catheter (body/shaft) ¿ cracked - during prep" was not confirmed since the reported fracture condition was not noticed on the returned device.However, several kinks were observed on the body of the catheter.Exact cause of these damages on the catheter could not be conclusively determined during the analysis.Dimensional analysis results were found within specification and do not suggest that the reported event could be related to the manufacturing process.Storage/handling factors might have contributed to this issue.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Do not resterilize.Do not expose to organic solvents.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.¿ the recommended procedure section in the ifu states, ¿remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
6F .070 XB 3.5 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9304119
Report Number9616099-2019-03347
Device Sequence Number2310938
Product Code DQY
UDI-Device Identifier20705032020166
UDI-Public20705032020166
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number67005400
Device Catalogue Number67005400
Device Lot Number17853778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CATHETER.